Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
164 Doctors are Online

Getting panic attacks and bubble like sensation in body with rapid heart rate. Taking lorazepam

Dec 2014
User rating for this question
Very Good
Answered by

Practicing since : 2007
Answered : 4150 Questions
I take anxiety and panic attacks. Twice now over the last couple of weeks I start to feel like a bubble sensation in my body and then I panic. When it gets worse my heart rate goes to about 120 bmp. My blood pressure has
been checked numerous times by my doctor and is normal. I have just started off wheat products entirely for a couple of weeks but last night ate a large bowl of popped corn. It seems to start about 1/2 hour after that.
I have no chest or arm pain, I take a 1 mg. lorazepam and it goes away in an hour or so.
Do you have any idea what it could be? My doctor is stumpted. The first time it happened when I went to
her she saw a chest infection and though perhaps that was it. That was over a week ago. A couple of days ago I saw her again, and the infection was gone. Blood pressure was 120/80.
can you help?
Posted Wed, 8 May 2013 in Hypertension and Heart Disease
Answered by Dr. Seikhoo Bishnoi 4 hours later
Welcome to Health Care Magic

You are a 60 years old female with history of panic like attacks and bubble like sedation in body. During the attacks your heart rate goes up to 120 BPM. Doctors have checked and found everything normal. On taking Lorazepam 1 mg you get relief.

First of all I would like to rule out few things before going to management.

- Such type of situation may occur with nutritional deficiencies. Low hemoglobin or anaemia may present with panic and anxiety like attacks. Also symptoms. I would like to advise you Hemoglobin and Vitamin B12 levels checked.
- Second investigation I would advise you to get your Thyroid Functions checked. Abnormal thyroid hormone level may be a cause behind panic and anxiety.
- Through checkup of heart is advised. As you have no chest and arm pains and BP is also normal so ECG only will be sufficient. It can easily rule out any rhythm disorders and any ectopic beats.
Most likely these investigations will come normal.
- Last and final possibility that you have already mentioned is Panic Disorder and Anxiety. As you are also responding to Lorazepam so it further support our diagnosis.

Lorazepam is a drug that can be used on SOS basis for episodic anxiety attacks. But for proper treatment both Medical and Psychological management is needed.
Medicines like SSRI as Fluoxetine, Paroxetine, Sertaline etc are very good drugs that provide long term control of panic attacks. For SOS basis medicines like Lorazepam, Clonazepam can be used. Etizolam is also a good drug with no significant sedation for anxiety.

Non medicinal treatment in form of Behavior therapy, Relaxation Exercises, Breathing Exercises, Progressive Muscle Relaxation Techniques, Yoga, Meditation etc are very beneficial and are equally efficacious to medical treatment.

There is no need to panic, its definitely not a heart disease, please visit a good Psychiatrist for management of anxiety.

If you have more questions you can ask again in follow up.

Dr. Seikhoo Bishnoi, MD
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor